Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Lincoln, IL

April 17, 2013Fulton County, Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 17, 2013, 4:19 PM CDT for Fulton County, Peoria County, Tazewell County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 4:19 PM CDT (21:19 UTC)
Expired
Apr 17, 2013, 5:00 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:37 PM CDTHAIL 0.5St. David, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 9:14 AM CDTSevere Thunderstorm WatchSPC10 hr
Apr 17, 3:33 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS53 KILX 172119
SVRILX
ILC057-143-179-172200-
/O.NEW.KILX.SV.W.0018.130417T2119Z-130417T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 500 PM CDT

* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUBA...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...PEKIN...PEORIA...ST. DAVID...TRIVOLI...GLASFORD...HANNA
  CITY...BARTONVILLE...BELLEVUE...MARQUETTE HEIGHTS...WEST PEORIA...
  CREVE COEUR...EAST PEORIA...WASHINGTON...MORTON...DEER CREEK...
  LITTLE AMERICA...DUNFERMLINE...NORRIS AND BANNER.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 107.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 30 AND 31.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4080 8956 4078 8957 4075 8955 4075 8933
      4066 8932 4062 8933 4039 9018 4056 9028
      4082 8954
TIME...MOT...LOC 2119Z 247DEG 39KT 4051 9011

HAIL...1.25IN
WIND...<50MPH

$$

BARKER
2 follow-up statements
235 
WWUS53 KILX 172132
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
432 PM CDT WED APR 17 2013

ILC057-143-179-172200-
/O.CON.KILX.SV.W.0018.000000T0000Z-130417T2200Z/
PEORIA IL-TAZEWELL IL-FULTON IL-
432 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 500 PM
CDT...

AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
PEKIN...PEORIA...TRIVOLI...GLASFORD...HANNA CITY...BARTONVILLE...
BELLEVUE...WEST PEORIA...CREVE COEUR...MARQUETTE HEIGHTS...EAST
PEORIA...MORTON...WASHINGTON...DEER CREEK...BANNER...KINGSTON
MINES...SMITHVILLE...MAPLETON...POWERTON AND PEORIA INTERNATIONAL
AIRPORT.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 84 AND 107.

THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 30 AND 31.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4082 8954 4078 8957 4075 8955 4075 8933
      4071 8933 4062 8933 4041 9013 4062 9009
TIME...MOT...LOC 2132Z 247DEG 37KT 4055 8998

HAIL...1.50IN
WIND...<50MPH

$$

BARKER
980 
WWUS53 KILX 172146
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED APR 17 2013

ILC057-143-179-172154-
/O.CAN.KILX.SV.W.0018.000000T0000Z-130417T2200Z/
PEORIA IL-TAZEWELL IL-FULTON IL-
446 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON...NORTHERN
TAZEWELL AND SOUTHERN PEORIA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

HEAVY RAIN IS STILL EXPECTED. A TORNADO WATCH IS IN EFFECT UNTIL 
MIDNIGHT.

LAT...LON 4082 8954 4078 8957 4075 8955 4075 8933
      4071 8933 4062 8933 4041 9013 4062 9009
TIME...MOT...LOC 2144Z 247DEG 39KT 4062 8978

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:22 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 17, 3:22 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED APR 17 2013

.DISCUSSION...
ISSUED 322 PM CDT WED APR 17 2013

SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT HAS LIFTED
INTO CENTRAL ILLINOIS AND WILL HELP SERVE AS A FOCUS FOR SHOWER
AND THUNDERSTORM DEVELOPMENT THROUGH THE NIGHT AND EARLY THURSDAY.
THE SHOWERS/STORMS INITIALLY WILL BE MOST NUMEROUS ALONG/NORTH OF
THE BOUNDARY...AS WILL THE HEAVIEST RAINFALL. THESE STORMS HAVE
THE POTENTIAL TO BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. A TORNADO CAN NOT BE RULED OUT IN THE
ENHANCED SHEAR RIGHT ALONG THE WARM FRONT. PLAN TO KEEP THE FLASH
FLOOD WATCH GOING EVERYWHERE NORTH OF THE I-70 CORRIDOR...WHERE
THE MOST RAIN HAS FALLEN RECENTLY AND FLASH FLOOD GUIDANCE IS
LOWEST. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AREAWIDE
SHOULD ENSURE EFFICIENT RAINFALL PRODUCTION UNTIL THE SYSTEM
DEPARTS LATER THURSDAY

THE GREATER RISK FOR WIDESPREAD SEVERE WEATHER ACROSS THE WILL
OCCUR THURSDAY ALONG/AHEAD OF A STRONG COLD FRONT. THE FRONT WILL
SWEEP WEST/EAST THROUGH THE FORECAST AREA FROM MIDDAY INTO EARLY
EVENING. MODERATE CAPE VALUES OF 1500-2000 J/KG AND IMPRESSIVE
BULK SHEAR VALUES OF 50+ KTS SUPPORT SIGNIFICANT STORM
DEVELOPMENT...WITH DAMAGING WIND GUSTS LIKELY AND A FEW TORNADOES
POSSIBLE. STRONG SOUTHERLY WINDS CAN ALSO BE EXPECTED AHEAD OF THE
FRONT AS A PORTION OF THE 70+ KT 850 JET MIXES DOWN...ESPECIALLY
IN EASTERN SECTIONS OF THE FORECAST AREA. MANY AREAS WILL LIKELY
SEE ADVISORY CRITERIA WINDS DURING THE DAY THURSDAY...BUT OPTED
AGAINST AN ADVISORY DUE TO THE EXPECTED SEVERE WEATHER HEADLINES
THAT SHOULD BE IN EFFECT...IN ADDITION TO THE FLASH FLOOD WATCH.
WANTED TO MINIMIZE HEADLINES WHERE POSSIBLE TO MINIMIZE HEADLINE
CONFUSION/OVERLOAD.

THE PRECIPITATION WILL TAPER OFF THURSDAY NIGHT INTO EARLY FRIDAY
AS THE SYSTEM PULLS AWAY AND MUCH COLDER AIR SETTLES INTO THE
REGION. QUIET BUT COOL WEATHER WEATHER SHOULD THEN LAST THROUGH
MOST OF THE WEEKEND WITH NEUTRAL UPPER FLOW AND A SURFACE HIGH IN
PLACE.

LONG TERM...MONDAY THROUGH WEDNESDAY...MULTIPLE IMPULSES DIVING
IN THE NORTHWEST UPPER LEVEL FLOW WILL CARVE OUT A BROAD TROF OVER
THE LOWER 48 STATES DURING THE PERIOD. THE TROFFING/IMPULSES MAY
POSE A PERIODIC RISK OF SHOWERS/STORMS LOCALLY...BUT MODEL
AGREEMENT ON THE DETAILS IS LOW. FOR THIS REASON...HAVE KEPT POPS
LOW AS WELL.

BAK
&&

.AVIATION...
ISSUED 1259 PM CDT WED APR 17 2013
NOT MUCH OF A SHIFT IN THE FORECAST FOR AVIATION WITH ONE PRETTY
MAJOR EXCEPTION. ALL ILX TERMINALS CAUGHT BETWEEN ONGOING
CONVECTION AND A WARM FRONT...AND VERY LITTLE IN THE WAY OF BREAKS
IN THE CIGS THROUGH THE PD. CONVECTION STILL ANTICIPATED TO SPREAD
THIS AFTERNOON AND INTO THE EVENING HOURS AND THROUGH THE
OVERNIGHT. HAVE TRIED TO PIN DOWN BEST HOURS FOR THUNDER...AND
KEEP CIGS IN THE MVFR WHERE POSSIBLE. PASSAGE OF THE FRONT MAY
WELL SEE A BRIEF BREAK IN THE LOW CIGS...BUT WILL BE SHORT LIVED
AND MODELS ARE NOT DOING WELL WITH THE TIMING THIS EVENING.
CONSIDERING THE EXPECTED SPREAD OF THE CONVECTION...LEAVING OUT
ANY MENTION OF PREDOMINANT BREAKS.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051.

FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ILZ044>046-052>057-061.

&&
Hazardous weather outlook, Apr 17, 3:46 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT WED APR 17 2013

ILZ027>031-037-038-181100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH
THURSDAY.

ILZ036-040-041-047-049-050-181100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.
SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD
STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW
NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH
THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO
FALL THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY.

ILZ042-043-048-051-181100-
DE WITT-LOGAN-MENARD-SANGAMON-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ052-053-181100-
CHRISTIAN-MACON-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ044>046-054>057-061-181100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
346 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE
FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ062-066-067-071-072-181100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
346 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD
STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING.

THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD
STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

ILZ063-068-073-181100-
CLARK-CRAWFORD-LAWRENCE-
346 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...SPREADING IN COVERAGE ACROSS MUCH OF CENTRAL ILLINOIS. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS WILL BE SEVERE LATER
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND
PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP
DOWNSTREAM OF PALESTINE BY THE WEEKEND.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY
MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

HJS

In the hours before

Local storm report, Apr 17, 2:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             GALESBURG               40.95N 90.38W
04/17/2013  M0.75 INCH       KNOX               IL   TRAINED SPOTTER

&&

JRP
Local storm report, Apr 17, 3:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
333 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             6 NW CUBA               40.55N 90.27W
04/17/2013  M1.00 INCH       FULTON             IL   EMERGENCY MNGR

&&

JRP
Local storm report, Apr 17, 3:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 NW BROOKLYN           40.27N 90.82W
04/17/2013  M1.25 INCH       SCHUYLER           IL   PUBLIC

&&

JRP
Local storm report, Apr 17, 4:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             BANNER                  40.51N 89.91W
04/17/2013  M0.88 INCH       FULTON             IL   EMERGENCY MNGR

&&

JRP
Special weather statement, Apr 17, 4:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT WED APR 17 2013

ILZ029-031-036-037-040-041-172215-
FULTON-MASON-PEORIA-SCHUYLER-TAZEWELL-WOODFORD-
413 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MASON...NORTHERN
SCHUYLER...SOUTHERN FULTON...SOUTHERN PEORIA...TAZEWELL AND WOODFORD
COUNTIES UNTIL 515 PM CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST PEORIA TO
VERMONT...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN FULTON...MASON...PEORIA...SCHUYLER...TAZEWELL AND WOODFORD
COUNTIES...INCLUDING THE CITIES OF WEST PEORIA...BELLEVUE...ST.
DAVID...VERMONT...IPAVA...PEORIA...LEWISTOWN...GLASFORD...BARTONVILLE
AND ASTORIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4018 9067 4028 9050 4028 9046 4031 9046
      4087 8954 4086 8892 4076 8892 4075 8898
      4069 8898 4060 8917 4060 8926 4055 8927
      4032 8970
TIME...MOT...LOC 2113Z 259DEG 32KT 4070 8958 4025 9044

BARKER
Local storm report, Apr 17, 4:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             CUBA                    40.49N 90.19W
04/17/2013  M1.00 INCH       FULTON             IL   EMERGENCY MNGR

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:48 PM CDTSpecial Weather StatementILXVermilion57 min
Apr 16, 8:28 PM CDTSpecial Weather StatementILXLawrence62 min
Apr 16, 8:32 PM CDTSevere Thunderstorm WarningILXLawrence28 min
Apr 16, 9:04 PM CDTSpecial Weather StatementILXChampaign56 min
Apr 16, 9:29 PM CDTSpecial Weather StatementILXJasper61 min
Apr 16, 9:48 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper57 min
Apr 16, 11:02 PM CDTSpecial Weather StatementILXCrawford43 min
Apr 16, 11:58 PM CDTSpecial Weather StatementILXCrawford32 min
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton, Knox6 days
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton7 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXCrawford, Jasper10 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXLawrence22 days
Apr 17, 11:30 AM CDTRiver Flood WarningILXVermilion4 days
Apr 17, 11:32 AM CDTRiver Flood WarningILXClay, Richland14 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXMarshall, Putnam24 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford28 days
Apr 17, 2:08 PM CDTSpecial Weather StatementILXKnox37 min
Apr 17, 2:36 PM CDTSpecial Weather StatementILXSchuyler24 min
Apr 17, 2:59 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Schuyler46 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningILXSchuyler46 min
Apr 17, 4:13 PM CDTSpecial Weather StatementILXFulton, Tazewell, Woodford62 min
Apr 17, 4:43 PM CDTAreal Flood AdvisoryILXFulton, Schuyler6 hr
Apr 17, 5:02 PM CDTSpecial Weather StatementILXMason43 min
Apr 17, 5:39 PM CDTSpecial Weather StatementILXColes, Douglas36 min
Apr 17, 6:16 PM CDTSpecial Weather StatementILXChampaign59 min
Apr 17, 6:26 PM CDTSpecial Weather StatementILXTazewell49 min
Apr 17, 6:38 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford37 min
Apr 17, 6:55 PM CDTAreal Flood AdvisoryILXChampaign3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.